MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC071137
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The proximal segment of the zoom 71 catheter was returned for investigation.Investigation confirmed that shaft breakage that occurred and suggested that an axial force was applied during the procedure, stretching the shaft materials prior to breaking.Based on the complaint investigation, limited case images and no return of adjunctive device, the exact root cause could not be determined.However, based on the event description, evidence suggests that a tortuous anatomy and retraction of the zoom 71 against resistance were potential factors that contributed to the reported shaft break.The manufacturing records for the zoom 71 were reviewed and demonstrated that the product met all the design and manufacturing specifications.
 
Event or Problem Description
An 85-year-old patient was treated for an occlusion at the left middle cerebral artery (mca).Access was obtained using a zoom 88 access catheter, which was advanced to the high cervical.The physician noted a kink in the access catheter, due to a 360-degree loop at the iliac.The physician straightened out the kink.During the first pass, a zoom 71 aspiration catheter was advanced through the zoom 88 to the clot in the left mca.The physician confirmed there was no resistance while advancing the catheter.After the zoom 71 corked the clot, aspiration was applied, and the clot was removed after the first pass.The patient achieved complete reperfusion with a tici 3 score.While retracting the zoom 71 through the zoom 88, resistance was noted.The physician indicated the arch was "challenging" and the patient had a tortuous anatomy.Imaging showed that the zoom 71 had separated approximately 10-12 cm from the distal portion of the catheter in the internal carotid artery and drifted into the left m1 segment.A microcatheter and stent retriever were advanced through the zoom 88 to the broken zoom 71 segment.The stent retriever successfully captured the zoom 71 segment and was retracted into the zoom 88 access catheter.The broken segment, microcatheter, stent retriever and the zoom 88 were removed from the patient as a system.The patient was reported stable, and no patient sequelae were reported.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell
campbell, CA 95008-6609
MDR Report Key20070918
Report Number3014590708-2024-00029
Device Sequence Number7784870
Product Code NRY
UDI-Device Identifier00812212030450
UDI-Public00812212030450
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K211476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2026
Device Model NumberICRC071137
Device Catalogue NumberICRC071137
Device Lot NumberF2404502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2024
Initial Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRITE TIP LONG SHEATH 8F X 45CM; EMBOTRAP; SYNCHRO2 WIRE; ZOOM 88 110CM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexUnknown